Advertisement

Communications in Mathematical Physics

, Volume 128, Issue 2, pp 319–332 | Cite as

Classical solutions of the chiral model, unitons, and holomorphic vector bundles

  • R. S. Ward
Article

Abstract

This paper deals with classical solutions of theSU(2) chiral model on ℝ2, and of a generalized chiral model on ℝ2+1. Such solutions are shown to correspond to certain holomorphic vector bundles over minitwistor space. With an appropriate boundary condition, the solutions (called 1-unitons in [9]) correspond to bundles over a compact 2-dimensional complex manifold, and the problem becomes one of algebraic geometry.

Keywords

Boundary Condition Neural Network Manifold Statistical Physic Complex System 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Atiyah, M.F.: Instantons in two and four dimensions. Commun. Math. Phys.93, 437–451 (1984)CrossRefGoogle Scholar
  2. 2.
    Donaldson, S.K.: Instantons and geometric invariant theory. Commun. Math. Phys.93, 453–460 (1984)CrossRefGoogle Scholar
  3. 3.
    Donaldson, S.K.: Nahm's equations and the classification of monopoles. Commun. Math. Phys.96, 387–407 (1984)CrossRefGoogle Scholar
  4. 4.
    Forgács, P., Horváth, Z., Palla, L.: Solution-generating technique for self-dual monopoles. Nucl. Phys. B229, 77–104 (1983)CrossRefGoogle Scholar
  5. 5.
    Hitchin, N.J.: Monopoles and geodesics. Commun. Math. Phys.83, 579–602 (1982)CrossRefGoogle Scholar
  6. 6.
    Hitchin, N.J.: On the construction of monopoles. Commun. Math. Phys.89, 145–190 (1983)CrossRefGoogle Scholar
  7. 7.
    Hurtubise, J.: Instantons and jumping lines. Commun. Math. Phys.105, 107–122 (1986)CrossRefGoogle Scholar
  8. 8.
    Novikov, S., Manakov, S.V., Pitaevskii, L.P., Zakharov, V.E.: Theory of Solitons, Chap. III. New York: Plenum Press 1984Google Scholar
  9. 9.
    Uhlenbeck, K.K.: Harmonic maps into Lie groups (Classical solutions of the chiral model). J. Diff. Geom.30, 1–50 (1989)Google Scholar
  10. 10.
    Ward, R.S.: Soliton solutions in an integrable chiral model in 2+1 dimensions. J. Math. Phys.29, 386–389 (1988)CrossRefGoogle Scholar
  11. 11.
    Ward, R.S.: Integrability of the chiral equations with torsion term. Nonlinearity1, 671–679 (1988)CrossRefGoogle Scholar
  12. 12.
    Ward, R.S.: Twistors in 2+1 dimensions. J. Math. Phys.30, 2246–2251 (1989)CrossRefGoogle Scholar

Copyright information

© Springer-Verlag 1990

Authors and Affiliations

  • R. S. Ward
    • 1
  1. 1.Department of Mathematical SciencesUniversity of DurhamDurhamEngland

Personalised recommendations